MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012433-20
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The balance middleweight universal guide wire device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, mildly tortuous left coronary artery.A 2.0x20mm otw nc trek balloon dilatation catheter was advanced over a balance middleweight universal guide wire with resistance noted.The devices got twisted and subsequently got stuck with each other.During removal, the guide wire tip separated.The distal portion of the separated guide wire was simply removed with the nc trek as a single unit.A new unspecified balloon catheter and guide wire were used to continue the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device and the reported difficult to advance/position and difficult to remove the wire were unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.The investigation determined the reported difficulty to advance/position and difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement of the balloon dilatation catheter (bdc) encountered resistance with the heavily calcified, mildly tortuous anatomy resulting in the difficulty to advance/position the device over the wire.Additional manipulation during advancement likely caused devices to become twisted over each other resulting in the difficulty to remove.The noted kinks and bends on the device likely occurred during the procedure or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.Changed part number from 1012433-20 to 1012445-20.
 
Event or Problem Description
Additional information received on 1/17/2020: the 2.0x20mm nc trek was an rx not an otw.The bmw universal was actually a bmw universal ii.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9516933
Report Number2024168-2019-14970
Device Sequence Number14318144
Product Code LOX
UDI-Device Identifier08717648151064
UDI-Public08717648151064
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1012433-20
Device Catalogue Number1012445-20
Device Lot Number90620G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMW UNIVERSAL; BMW UNIVERSAL II